Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
Read Now: TheBodyPRO.com Covers AIDS 2014
   
Ask the Experts About

Managing Side Effects of HIV TreatmentManaging Side Effects of HIV Treatment
           
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Atripla side effects: two weeks and still there.
Dec 7, 2011

Hello,

I started Atripla a bit more than two a week ago and I have just need some advice on how to manage side effects. At first I experienced severe dizziness, only the first day problems sleeping. The dizziness was common in the mornings; I think I had fever once. It is been already 9 days and the dizziness persists. The dizziness switched from a morning problem to a late morning issue that prevails during the afternoon. Things tend to become a lot more tolerable at night, more or less 3 nights before by next doses. When I take my pill I actually sleep like a rock, I have even had been having some trouble waking up. Moreover, a light rash and nausea appeared today. I understand I have to be patient but I was just wondering if there are some hints, light medicine I can take to reduce these symptoms, they are driving me crazy and affecting school and work. Cardio exercise helps sometimes when the dizziness is not severe; showering does as well. Any non-prescriptions, activities, diet, etc., that have been reported to reduce these symptoms would be of great help. Thanks,

Response from Dr. Henry

The central nervous system side effects of Atripla (usually due to efavirenz)often will persist up to 4 weeks (that is where patience comes in!) after starting and for 5-10% will last longer. For small % (1-3%) may be annoying enough to result in a switch to alternative medications (ie rilpivirine, raltegravir, or boosted protease inhibitor). Avoiding taking with food (particularly fat containing meals) can be helpful since fatty foods increase efavirenz levels and side effects. Some patients switch Atripla dosing to morning in an effort to see how that fits with their schedule. No easy intervention/prescription recommendation regarding how to decrease AM side effects that you are describing. KH



Previous
Can HIV or medications cause astigmatism?
Next
Unusual Case

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement